Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 21, 2021, 4:59 PM MDT for Sheridan County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 4:59 PM MDT (22:59 UTC)
- Expired
- Jul 21, 2021, 5:30 PM MDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 155 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109 WWUS83 KLBF 212259 SPSLBF Special Weather Statement National Weather Service North Platte NE 459 PM MDT Wed Jul 21 2021 NEZ004-212330- Sheridan NE- 459 PM MDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY UNTIL 530 PM MDT... At 457 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles southeast of White Clay to near Rushville. Movement was southeast at 15 mph. Penny size hail, winds in excess of 40 mph, and frequent lightning will be possible with these storms. Locations impacted include... Gordon, Rushville, Clinton and Lone Butte. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek a safe shelter inside a building or vehicle. && LAT...LON 4290 10210 4252 10235 4264 10260 4297 10239 TIME...MOT...LOC 2257Z 292DEG 14KT 4290 10239 4268 10254 $$ Sporer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:14 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 21, 2:14 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 314 PM CDT Wed Jul 21 2021 .SYNOPSIS... Issued at 310 PM CDT Wed Jul 21 2021 Upper level ridging continues to dominate the weather pattern across the Rockies and into the Plains. The center of the upper ridge is located near the Four Corners region and will slowly expand to more across the Western High Plains by early to middle of next week. Widespread precipitation is not expected the next few days but there are a couple of exceptions for at least some lower end chances. && .SHORT TERM...(This evening through Thursday night) Issued at 310 PM CDT Wed Jul 21 2021 Upper level flow is west to northwest aloft across the area as upper level high pressure remains anchored across the Four Corners region. A very weak perturbation appears to be moving into northwest NE within the upper flow this afternoon. This is characterized by an area of mid-level cloudiness and some recent cumulus development across that area, and appears to be driving a couple of strong thunderstorms across the Blackhills. The weak disturbance pushes east into the northwest part of the Sandhills this evening where a slight chance for thunder will remain in place. On Thursday not seeing much evidence for any pops and the dry forecast will remain in place. It does warm several degrees temperature wise Thursday compared to today. Tossed around the idea of a heat advisory for parts of the area, but dew points look to remain in the upper 50s to mid 60s which keeps heat index readings generally in the upper 90s. Will pass the concern for the heat along to the next shift for another look. .LONG TERM...(Friday through Wednesday) Issued at 310 PM CDT Wed Jul 21 2021 Friday into Saturday a weak shortwave will cross the Dakotas. As this occurs the upper ridge will flatten just a bit and allow a weak cold front to move south into NE. Temperatures aloft will cool a couple of degrees which helps weaken the capping inversion. A few thunderstorms appear possible Friday night into Saturday with the frontal boundary in the region. By Sunday the front lifts northward as a warm front into SD. As this occurs better low-level moisture/ humidity will spread northwest across the area. Models indicate a round of somewhat better organized thunderstorms could develop along the front as it moves northward across northern NE into SD during the day Sunday and into Sunday evening. Monday and beyond the upper ridging builds into the Western High Plains and eventually into the Central Plains. Very warm temperatures aloft will accompany this scenario with little to no chance for precipitation and continued hot temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1215 PM CDT Wed Jul 21 2021 VFR will continue through Thursday morning for western and north central Nebraska. Mid to high clouds will stream across the area, while a layer of upper atmospheric haze/smoke will prevail. The primary concern is wind as southerly surface winds gust above 20 kts this afternoon and evening. An isolated thunderstorm cannot be ruled out across far western Neb (KGRN) this evening, which may result in erratic gusty winds. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Taylor SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Snively
Hazardous weather outlook, Jul 21, 2:11 PM MDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Wed Jul 21 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-222015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Wed Jul 21 2021 /211 PM MDT Wed Jul 21 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A spotty thunderstorm is possible over northwest Nebraska this evening. The threat of severe weather is low. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Summertime heat makes a return across the region, especially Thursday and Friday, when high temperatures approach 100 degrees. Isolated to scattered thunderstorms will affect portions of the forecast area Friday through early Monday. The potential for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 21, 4:03 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
403 PM MDT Wed Jul 21 2021
NEZ004-212230-
Sheridan NE-
403 PM MDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Clay to 9 miles northeast of
Chadron. Movement was east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mount Maria, Metcalf State Wildlife Management Area and Intersection
of Highway 87 and Larabee Road.
LAT...LON 4291 10279 4298 10262 4291 10236 4280 10268
4286 10280 4290 10280
TIME...MOT...LOC 2202Z 281DEG 12KT 4294 10263 4288 10283
SporerSpecial weather statement, Jul 21, 4:29 PM MDT, 30 minutes before
Special Weather Statement National Weather Service North Platte NE 429 PM MDT Wed Jul 21 2021 NEZ004-212300- Sheridan NE- 429 PM MDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 500 PM MDT... At 428 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of White Clay to Hay Springs. Movement was east at 20 mph. Nickel size hail, winds in excess of 40 mph, and frequent lightning will be possible with these storms. Locations impacted include... Rushville, Hay Springs, Clinton, Intersection of Highway 87 and Larabee Road, Mount Maria, Highway 250 crossing the Niobrara River, Intersection of Highway 87 and Antelope Road and Walgren Lake State Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek a safe shelter inside a building or vehicle. && LAT...LON 4288 10219 4251 10243 4265 10275 4299 10252 TIME...MOT...LOC 2228Z 291DEG 16KT 4291 10252 4270 10268 Sporer
Special weather statement, Jul 21, 4:59 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 459 PM MDT Wed Jul 21 2021 NEZ004-212330- Sheridan NE- 459 PM MDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY UNTIL 530 PM MDT... At 457 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles southeast of White Clay to near Rushville. Movement was southeast at 15 mph. Penny size hail, winds in excess of 40 mph, and frequent lightning will be possible with these storms. Locations impacted include... Gordon, Rushville, Clinton and Lone Butte. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek a safe shelter inside a building or vehicle. && LAT...LON 4290 10210 4252 10235 4264 10260 4297 10239 TIME...MOT...LOC 2257Z 292DEG 14KT 4290 10239 4268 10254 Sporer
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:03 PM MDT | Special Weather Statement | LBF | Sheridan | 27 min |
| Jul 21, 4:29 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.